Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Started on Warferen after a stroke. Diagnosed with leaky valve. Side effect of the medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Started on Warferen after I had a stroke 4 Oct last year, was diagnosed leaky valve, valve replaced XXXXXXX 29. Since starting Warferen in Oct, I have been very short tempered and extremely impatient, also very angry, I am usually an easy going type, right now my wife hates me. Could the warferin be the cause.
Posted Fri, 29 Mar 2013 in Medicines and Side Effects
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

It is unlikely that your recent symptoms of increased anger and irritability are due to Warfarin. Warfarin is not known to have any significant psychological side effects.

It is more likely that the psychological / behavioural changes that you are experiencing are the rsult of the stroke itself. Anxiety and depressive symptoms (which can manifest as irritability, feeling on the edge, etc.) following stroke are well known and relatively common also.

Since these symptoms seem to be causing a lot of distress to you and your family members, I would suggest that you seek professional help from a psychiatrist. Low doses of anti-depressant / anti-anxiety medication can be very useful in controlling such symptoms. If you are not inclined to taking medication, then there are effective psychological therapies also which can be beneficial.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor